MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 11/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient''s date of birth unk.Patient''s ethnicity/race unk.Other relevant history unk.The device was discarded, thus no investigation could be completed.Cardiac perforation is a known risk of complication with use of the lld device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to bacteremia/cied system/pocket infection.Spectranetics lead locking devices (llds) were inserted into each lead to provide traction.The physician began by attempting extraction of the ra lead using a spectranetics 12f glidelight laser sheath, and progress stalled at the innominate vein.The glidelight''s outer sheath was added, stalling at the superior vena cava (svc) junction, with lead on lead binding noted.The physician switched efforts to the rv lead.Using the 12f glidelight with the outer sheath, progress stalled at the svc junction.The physician then used a cook medical 10f byrd dilator sheath.The lld came out of the rv lead, and a new lld was inserted.Removal efforts focused back on the ra lead.Using the byrd device, the lead binding was stripped off at the svc junction, and the tip of the ra lead released and was removed.The patient''s blood pressure drifted downward, and a pericardial effusion was detected by transesophageal echocardiography (tee).Rescue efforts began, including pericardiocentesis (unsuccessful because blood had clotted), percutaneous cardiopulmonary support (pcps), cardiac massage, and sternotomy.A right atrial appendage (raa) perforation was discovered and successfully repaired using suture.After the patient''s chest was closed, attempt to remove the rv lead percutaneously was made, first using a 14f glidelight, then the 14f glidelight with its outer sheath (without lasing), which reached the rv lead''s ring electrode.Using traction from the lld, the rv lead tip released, and the lead was removed without complications.The patient survived the procedure.This report captures the lld providing traction to the ra lead when the perforation occurred, requiring intervention.There was no alleged malfunction of the lld within the ra lead in use during the procedure.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key15987571
Report Number1721279-2022-00229
Device Sequence Number6151337
Product Code DRB
UDI-Device Identifier00813132023027
UDI-Public(01)00813132023027(17)230416(10)FLD21D14A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/16/2023
Device Model Number518-022
Device Catalogue Number518-022
Device Lot NumberFLD21D14A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Initial Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL 10F BYRD DILATOR SHEATH; SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICE IN RV LEAD; ST. JUDE MEDICAL 1944/46 RA PACING LEAD; ST. JUDE MEDICAL 2088TC/52 RV PACING LEAD
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age82 YR
Patient SexFemale
Patient Weight41 KG